zbMATH — the first resource for mathematics

Geometry Search for the term Geometry in any field. Queries are case-independent.
Funct* Wildcard queries are specified by * (e.g. functions, functorial, etc.). Otherwise the search is exact.
"Topological group" Phrases (multi-words) should be set in "straight quotation marks".
au: Bourbaki & ti: Algebra Search for author and title. The and-operator & is default and can be omitted.
Chebyshev | Tschebyscheff The or-operator | allows to search for Chebyshev or Tschebyscheff.
"Quasi* map*" py: 1989 The resulting documents have publication year 1989.
so: Eur* J* Mat* Soc* cc: 14 Search for publications in a particular source with a Mathematics Subject Classification code (cc) in 14.
"Partial diff* eq*" ! elliptic The not-operator ! eliminates all results containing the word elliptic.
dt: b & au: Hilbert The document type is set to books; alternatively: j for journal articles, a for book articles.
py: 2000-2015 cc: (94A | 11T) Number ranges are accepted. Terms can be grouped within (parentheses).
la: chinese Find documents in a given language. ISO 639-1 language codes can also be used.

a & b logic and
a | b logic or
!ab logic not
abc* right wildcard
"ab c" phrase
(ab c) parentheses
any anywhere an internal document identifier
au author, editor ai internal author identifier
ti title la language
so source ab review, abstract
py publication year rv reviewer
cc MSC code ut uncontrolled term
dt document type (j: journal article; b: book; a: book article)
Global stability of population models with patch structure. (English) Zbl 1085.92053
Summary: This paper studies population models with time delays that represent the dispersal time for individuals to move from one patch to other patches. Two kinds of threshold between the globally stable coexistence and extinction of the populations in all patches are obtained for an autonomous models and a periodic model. The autonomous case extends results of a model without any delays of {\it Y. Takeuchi} [Acta. Appl. Math. 14, 49--57 (1989; Zbl 0665.92017)] to a model with dispersing time. It is shown that time delays decrease the threshold for the permanence of the populations in two ways. First, the populations go extinct for any length of time delays if they go extinct in the absence of the delays. Second, the time delays can drive the populations from coexistence to extinction even if the populations are permanent when there are no time delays. When the environment in all patches is periodic in time, sufficient conditions for the existence and uniqueness of a globally stable positive periodic solution and sufficient conditions for the extinction of the populations are obtained. The results indicate that the “super”-rich food conditions can be removed.

34K20Stability theory of functional-differential equations
34K13Periodic solutions of functional differential equations
Full Text: DOI
[1] Beretta, E.; Takeuchi, Y.: Global stability of single-species diffusion Volterra models with continuous time delays. Bull. math. Biol. 49, 431-448 (1987) · Zbl 0627.92021
[2] Beretta, E.; Takeuchi, Y.: Global asymptotic stability of Lotka -- Volterra diffusion models with continuous time delays. SIAM J. Appl. math. 48, 627-651 (1988) · Zbl 0661.92018
[3] Beretta, E.; Solimano, F.; Takeuchi, Y.: Global stability and periodic orbits for two patch predator -- prey diffusion delay models. Math. biosci. 85, 153-183 (1987) · Zbl 0634.92017
[4] Cui, J.; Chen, L.: Permanent and extinction in logistic and Lotka -- Volterra systems with diffusion. J. math. Anal. appl. 258, 512-535 (2001) · Zbl 0985.34061
[5] Cui, J.; Takeuchi, Y.; Lin, Z.: Permanent and extinction for dispersal population systems. J. math. Anal. appl. 298, 73-93 (2004) · Zbl 1073.34052
[6] Freedman, H. I.: Deterministic mathematical models in population ecology. (1980) · Zbl 0448.92023
[7] Freedman, H. I.: Single species migration in two habitats: persistence and extinction. Math. model. 8, 778-780 (1987)
[8] Freedman, H. I.; Takeuchi, Y.: Global stability and predator dynamics in a model of prey dispersal in a patchy environment. Nonlinear anal. TMA 13, 993-1002 (1989) · Zbl 0685.92018
[9] Freedman, H. I.; Waltman, P.: Mathematical models of population interaction with dispersal, I: Stability of two habitats with and without a predator. SIAM J. Math. 32, 631-648 (1977) · Zbl 0362.92006
[10] Hale, J. K.: Theory of functional differential equations. (1977) · Zbl 0352.34001
[11] Hastings, A.: Spatial heterogeneity and the stability of predator prey systems. Theoret. popul. Biol. 12, 37-48 (1977) · Zbl 0371.92016
[12] Kuang, Y.: Delay differential equations with applications in population dynamics. (1993) · Zbl 0777.34002
[13] Kuang, Y.; Takeuchi, Y.: Predator -- prey dynamics in models of prey dispersal in two-patch environment. Math. biosci. 120, 77-98 (1994) · Zbl 0793.92014
[14] Levin, S.: Dispersion and population interactions. Am. nat. 108, 207-228 (1974)
[15] Lu, Z.; Takeuchi, Y.: Global asymptotic behavior in single-species discrete diffusion systems. J. math. Biol. 32, 67-77 (1993) · Zbl 0799.92014
[16] H.L. Smith, Monotone Dynamical Systems. An Introduction to the Theory of Competitive and Cooperative Systems, Math Surveys and Monographs 41, American Mathematical Society, Providence, RI, 1995. · Zbl 0821.34003
[17] Smith, H. L.; Waltman, P.: The theory of the chemostat. (1995) · Zbl 0860.92031
[18] Takeuchi, Y.: Global dynamical properties of Lotka -- Volterra systems. (1996) · Zbl 0844.34006
[19] Takeuchi, Y.: Global stability in generalized Lotka -- Volterra diffusion systems. J. math. Anal. appl. 116, 209-221 (1986) · Zbl 0595.92013
[20] Takeuchi, Y.: Diffusion effect on stability of Lotka -- Volterra model. Bull. math. Biol. 46, 585-601 (1986) · Zbl 0613.92025
[21] Takeuchi, Y.: Cooperative system theory and global stability of diffusion models. Acta appl. Math. 14, 49-57 (1989) · Zbl 0665.92017
[22] Takeuchi, Y.: Diffusion-mediated persistence in two-species competition Lotka -- Volterra model. Math. biosci. 95, 65-83 (1989) · Zbl 0671.92022
[23] Takeuchi, Y.: Conflict between the need to forage and the need to avoid competition: persistence of two-species model. Math. biosci. 99, 181-194 (1990) · Zbl 0703.92024
[24] Y. Takeuchi, J. Cui, R. Miyazaki, Y. Saito, Permanence and periodic solutions of dispersal population model with time delays, preprint. · Zbl 1109.34059
[25] Y. Takeuchi, J. Cui, R. Miyazaki, Y. Saito, Permanence of delayed population model with dispersal loss, preprint. · Zbl 1093.92059
[26] Teng, Z.; Lu, Z.: The effect of dispersal on single-species nonautonomous dispersal models with delays. J. math. Biol. 42, 439-454 (2001) · Zbl 0986.92024
[27] Wang, W.; Chen, L.: Global stability of a population dispersal in a two-patch environment. Dyn. syst. Appl. 6, 207-216 (1997) · Zbl 0892.92026
[28] Wang, W.; Fergola, P.; Tenneriello, C.: Global attractivity of periodic solutions of population models. J. math. Anal. appl. 211, 498-511 (1997) · Zbl 0879.92027
[29] Z. Xiao-Qiang, Dynamical Systems in Population Biology, CMS Books in Mathematics, vol. 16, Springer, New York, 2003.
[30] Xiao-Qiang, Z.; Zhujun, J.: Global asymptotic behavior in some cooperative systems of functional differential equations. Can. appl. Math. quart. 4, 421-444 (1996) · Zbl 0888.34038